MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h6: medical device problem code: 1069 is used to capture lens damaged, cartridge damaged and inserter damaged/broken.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) intraocular lens (iol) showed cracked after it was injected and implanted into the patient¿s left eye.Reportedly, it was possibly due to the injector or cartridge misalignment.The iol was removed and replaced with a lens of the same model and diopter.There was no surgical or medical intervention such as prescription medication, yag (yttrium-aluminum garnet laser treatment), vitrectomy, capsule tear, incision enlargement or sutures.The patient was reported to be doing ¿ok¿.No further information is available.
 
Additional Manufacturer Narrative
Correction.This is to correct the initial report.Section h6, component code 4742 for cartridge damaged was not entered.The information has been updated in this supplemental mdr report and the field is corrected.Section h6, component code: 4742 used to capture cartridge damaged.Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 26, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint handpiece and lens were received.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully retracted.Further inspection of the cartridge revealed that there was no viscoelastic residue dispersed throughout the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint issue.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue were identified.Visual inspection of the lens revealed that the lens was received cut in half.The lens was cleaned and, a scratch on the lens could be observed as well.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17206303
Report Number3012236936-2023-01592
Device Sequence Number12183381
Product Code MFK
UDI-Device Identifier05050474751354
UDI-Public(01)05050474751354(17)240401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite